So I started my first shots yesterday of Ganirelix. This will be used to help control my ovulation. Between the Estrace and Ganirelix, I can honestly say that I haven't seen much, if any, insulin resistance. I know I said that a couple of days ago I was seeing some in the morning and I wasn't sure of the cause. Today after seeing the initial signs of my cycle starting, I'm pretty sure that is what has been causing my higher blood sugars. Since my sugars are usually higher in the morning, I had to raise my morning basals from 6am-11am. This has helped dramatically with keeping the sugars in good range.
How are the medicines making me feel? Initially the Estrace was making me a little shaky. It's hard to describe. But it's not too extreme. It has subsided since the first day I started taking it. I had difficulty falling asleep that first night though. The Ganirelix hasn't given me any long term effects. The only issue that I am experiencing with this medication is a slight irritation at the injection site for about 5-10 minutes following the shot, followed by a mild burning sensation. (I have put my Insulin Pump insets in certain places and it has burned worse with the insulin going in)
Now that my cycle is on it's way, the big shots and the real fun begins! I guess the best part of being diabetic with all this is that I've had the past 27 years to practice giving myself injections, but I have to say that some of these big, new medicines can be quite intimidating! I am almost feeling that I'm learning how to do it all over again!
I'm getting excited and focusing on being positive throughout all this. I notice myself getting back into a very focused state of mind when it comes to my sugars and what I am eating. Not to say that I'm not always aware, but when it comes to pregnancy, or potential pregnancy, I suppose it's that maternal instinct that kicks into overdrive:)
My first appointment as a part of Plan Calendar #2 will be within the next few days most likely. The other meds may start even sooner...I'm not sure yet? We'll see what happens next soon!